Firmoo > Answers > Eye Health >  question

Question

Ask questions

Kevin lee


12/18/2012

Is it normal to have itchy eyes after anesthesia?

After using anesthesia, my eyes feel itch. Is this normal? Can anesthesia cause itchy eyes?
Related Topics : itchy eyes anesthesia eye health
Answer the question

Answers (3)

  • emptybot

    12/20/2012

    As a matter of fact, it's quite normal for people to get itchy eyes after using anesthesia. It is known of us that anesthesia is used in surgery to minimize pain, discomfort, and shock for surgical patients. When anesthesia works as expected, the patient feels no pain during a procedure, and often does not remember the proceedings either. It increases patient comfort, which can in turn reduce recovery times. It is believed that the anesthetics act on the brain to produce unconsciousness, and on the nerves and spinal cord to promote immobility and reduce pain. However, while it seems to be helpful, it still have some side effects at the same time. The chemical substances remains our body will influence the function of our body, even lead to itchy eyes. In this condition, you should not rub your eyes and go to see a doctor as soon as possible.
  • elmo01

    12/20/2012

    Anesthesia can help you relieve your pains for some time. However, those anesthesia inevitably leaves some lasting side effects on your eyes or your body, sometimes your body would generate some allergic reactions to it, so do your eyes, watery eyes, red eyes, or sneezing, itchy eyes, are all possible,because it would cause allergy and it affected your eyes. Just try to see a doctor if the problem is serious.
  • MAXINE

    01/06/2013

    It is normal for you to get itchy eyes after using the anesthesia because of the stimulation of the eye nerves and eyes pressure. You could just let the eyes get recovery by themselves. Then you could use the eye drops to release the symptom. You could also do the warm compress to make the eyes feel comfortable.
Jumpto